# SDR USAA920081299

- Difficulty date: July 2, 2008
- Submitted: July 25, 2008
- Operation: Air carrier
- Aircraft: N663AW
- Make and model: Airbus A320-232
- Aircraft serial: 1419
- Aircraft time: 27,113 hours, 10,439 cycles
- System (JASC): 2320 · Data Transmission Auto Call
- Part: Printer
- Part number: 80555154501
- Part serial: 5329
- Condition: Defective
- Location: Cockpit
- Part time: 25,105 hours, 9,690 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT 189 FLL - PHX - DIVERSION - CREW REPORTED SMOKE FROM THE ACARS PRINTER AND WIRE UNDER PRINTER APPEARED BURNED.  THE CREW PULLED THE CIRCUIT BREAKER AND PLANNED TO CONTINUE ON TO PHX, HOWEVER THE SMELL IN THE COCKPIT WOULD NOT DISSIPATE.  AS A PRECAUTION, AN EMERGENCY WAS DECLARED AND THE ACFT DIVERTED TO MSY.  THE PRINTER WAS DISCONNECTED AND THE ACFT RETURNED TO PHX WHERE MAINTENANCE REMOVED AND REPLACED THE PRINTER.  MAINTENANCE ALSO REPORTED SLIGHT DISCOLORATION UNDER PRINTER PAPER REFILL COVER BUT NO INDICATION OF FIRE.  (S)
